MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION 100ML SILICONE EVACUATOR, HUBLESS SILICONE FLAT DRAIN, 7MM; FLAT SILICONE DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION 100ML SILICONE EVACUATOR, HUBLESS SILICONE FLAT DRAIN, 7MM; FLAT SILICONE DRAIN
Catalog Number 0071430
Health Effect - Clinical Code No Information (3190)
Date of Event 07/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that doctor placed the drain in the patient during carotid surgery.Upon removal of the drain, a 2-1/2 portion broke off in the patient.A sterile clamp and ultrasound machine was used to remove the piece.The patient was stable.
 
Additional Manufacturer Narrative
The reported issue (it was reported that doctor placed the drain in the patient during carotid surgery.Upon removal of the drain, a 2-1/2 portion broke off in the patient.A sterile clamp and ultrasound machine was used to remove the piece.The patient is stable) was confirmed, as a manufacturing related issue.During visual evaluation, it was noted that the flat drain was disconnected from the clear tube.The flat drain and clear tube were not molded correctly; which occurred during the flat drain molding process.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿precautions: 1.Avoid suturing through the drains to minimize the possibility of breakage.2.Drains should lie flat and in line with the skin exit path.3.Particular care should be taken to avoid any obstacles to the drain exit path.4.Drains should be checked for free motion during closure to minimize the possibility of breakage during/after removal.5.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or blunt instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Warning: drain breakage may require surgical removal." (b)(4).
 
Event or Problem Description

Brand Name
CLOSED WOUND SUCTION 100ML SILICONE EVACUATOR, HUBLESS SILICONE FLAT DRAIN, 7MM
Common Device Name
FLAT SILICONE DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6829468
Report Number1018233-2017-04528
Device Sequence Number16535756
Product Code GCY
UDI-Device Identifier00801741049668
UDI-Public(01)00801741049668
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0071430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR